MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Model Number 399.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during cleaning in the sterile processing department on an unknown date, it was observed that the tip of an inter-lock screwdriver was slightly twisted, and the sliding piece doesn¿t fit in while the flat metal spring of a reduction forceps was found to be completely broken.There was no patient involvement.This complaint involves two (2) devices.This report is for one (1) reduction forceps w/serrated jaw-large handle-soft ratchet.This is report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Flow: damage.Visual inspection: the reduction forceps w/serrated jaw-large handle-soft ratchet (part # 399.124, lot # 5017585, mfg # feb 08, 2008) was received at us cq with one of the middle attachments broken off near to the right portion of the handle.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed due to post-manufacturing damage.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 399.124.Lot number: 5017585.Per jde the product was released: feb 08, 2008.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.Device history review: a review of the device history record could not be performed as the product was not returned and the lot number provided does not match the part number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9175610
Report Number2939274-2019-61399
Device Sequence Number2774642
Product Code HTD
UDI-Device Identifier10886982202390
UDI-Public(01)10886982202390
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.124
Device Catalogue Number399.124
Device Lot Number5017585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1